Successful Treatment of a Pediatric Patient with High-dose Colchicine Intake and Intoxication Findings by Hemoperfusion
University Of Health Sciences Dr. Cemil Taşcıoğlu City Hospital, Pediatrics, Istanbul, Türkiye
Keywords: Colchicine, intoxication, hemoperfusion
Colchicine is used in treating many rheumatological diseases and is widely prescribed in children. Its use specifically aims to prevent familial Mediterranean fever (FMF) attacks and amyloidosis prophylaxis. Colchicine’s therapeutic range is extremely narrow. It may cause fatal effects when taken at toxic doses. Since the plasma volume of distribution is very high, it is necessary to rapidly intervene for elimination from the body in case of toxicity with colchicine. In this case report, a 3.5-year-old patient with severe high-dose colchicine intake developed intoxication findings. Then, this patient successfully underwent hemoperfusion and recovered without sequelae.
Cite this article as: Kus R, Talip M, Kacar A, Turkkan E, Dag H. Successful Treatment of a Pediatric Patient with High-dose Colchicine Intake and Intoxication Findings by Hemoperfusion. Pediatr Acad Case Rep. 2023;2(2):56-59.
The parents’ of this patient consent was obtained for this study.
The authors declared no conflicts of interest with respect to authorship and/or publication of the article.
The authors received no financial support for the research and/or publication of this article.